John Norwood, MD; Timothy M. Smith, PharmD.; Daniel S. Stein, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We present the first report of hyperpyrexia secondary to the administration of the new H2-receptor antagonist, famotidine. A MEDLINE search of the literature showed no previous reports of this complication. The package insert for famotidine states only that fever is an infrequent complication with an unclear relation to the administration of the drug. Our patient developed temperatures to 40.5 °C that were temporally related both in onset and resolution to the use of famotidine.
A 19-year-old black man was admitted to the Regional Medical Center at Memphis on 26 December 1989 with facial and cranial trauma after
Norwood J, Smith TM, Stein DS. Famotidine and Hyperpyrexia. Ann Intern Med. 1990;112:632. doi: https://doi.org/10.7326/0003-4819-112-8-632_1
Download citation file:
Published: Ann Intern Med. 1990;112(8):632.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use